- 19 Jun 2010 by Obzen
- 22 June 2010
- pristiq, depression, anxiety
I am a 23 year old male, suffering from depression. I have really struggled most of my adult life, and sought help about 3 years ago. I had a pretty bad doctor, and he didnt listen to me too well so i lost hope and went of my drugs which were doing nothing for me (Cipramil)
After struggling with it to the point i just couldnt take it i went back to another dr and was given pristiq 50mg. This worked really well other than small side effects at first. However after about 3-4 weeks on the drug i was back to being constantly low and having suicidal thoughts and even harming myself. I went back to the Dr and he upped me to 100mg, which worked well at first (Again with small side effects-Nausia, Minor headaches and bad insomnia)
But now after sticking out 100mg for a couple of months i am having heaps of lows again. I cant cope with minor situations, am snappy and angry, not wanting to work, have no energy and im destroying my marriage. I cant even look after my 3 year old girl for a full day without feeling depressed-which in turn makes me not want to be around her. I am seriously at a point where i am so sick of dealing with this, and i contemplate suicide quite often when im feeling low.
My question is has anybody had to keep returning to the Dr to have your dosage changed? My Dr said it is a possibility that it may take more increasing of the drug, as some patients are on 150-200 mg.
I am really concerned that it will just continue to wear off me.
I am too suffering from depression and trying to find the right mix of meds to help treat it and my pain from fibromyalgia and back problems. It is not easy at all. I can totally relate to you being snappy and angry, etc. I want to work but am unable because of everything I am going through, which then adds to the depression because of lack of $ and I have 3 kids. It really does help to come here to vent and get advice. I have never tried prestiq but right now am on wellbutrin. Please don't think about suicide, there are people who need and love you. I sometimes go there myself, but then remind myself that my kids would have NO ONE if I were not here. And I think of my Dad (who died 12 yrs ago) and how dissapointed he would be in me. Try to keep your chin up and visit this site often when you feel sad, and talk to the new friends you'll make. Good luck and keep in touch.
You are so young my dear, you didn't mention if this Doctor is your family Doctor or a licensed Psychologist/Psychiatrist?
You need to also include therapy along with the medications. Just putting you on medication and not addressing the problems that go along with the depression is not going to help you get over this "hump" / slump" that you are stuck in.
Having said that, you must always remember this saying, and embed it in your memory OK... SUICIDE IS A PERMANANT SOLUTION TO A TEMPORARY PROBLEM!
Your child needs you, but this child also needs a mom /dad who will always be there for her/him. May I ask how old your child is? Medications for depression can sometimes take up to six weeks to balance out in your system and that takes patience on your part, they sometimes can also add an additional medication to help bump up the one you are now taking.
If you find it is not working then you must take the initiative to insist on a change. But I must stress to you that therapy should be included in medication therapy or you will find your self in an endless cycle of highs and lows. Since you came here for advice it shows that you are an intelligent young Man, with need for help and wanting to improve your life. I commend you for that. Take this one step further now, and ask for more help let them know how you are feeling, and insist they help you, if they do nothing, then get another Opinion from someone who will listen, even if that means calling your local Crisis Center for advice. Often times they start you out on a low dose of antidepressants, and up the dose as needed, but you need to be honest with the Doctor so he can also proper evaluate your needs. I worry about you hon, so please check back often and let us know how you're doing. Your little one needs a Dad, and you are her/his world. You didn't say how old your child is, but you can bet this child is also feeling the effects of your depression too. Promise me you will seek out additional help. I will look forward to hearing from you again, and praying for you. God Bless, and Good Luck my dear friend.
Thanks guys, my little girl is only 3 years old but she does see the effect of my depression since my wife and i are constantly fighting. My wife and family are very very supportive, but its to the point now where my wife is at witts end. I am very selfish when i feel low, and only do the things i want to do, which she finds hard. I am moving into another house for a few months, seeking counselling for me and marriage counselling for both of us, and going to be much more regular with my Doctor. Hopefully this can sort me out and save my marriage before its too late. The Doctor i am seeing at the moment is just a family Doctor, and i have seen a phsychiatrist before, which worked wonders for my anger issues, but the majority of the time i left the place feeling lower than when i walked in. I gave up on this at the same time as i gave up on the first drug i was on.
I am hoping either an increase from 100mg of pristiq or some form of additional drug will help me, i am so sick of feeling like dirt all the time, and making everybody around me suffer because of it.
My dear friend.
i am also a male, and I'm married and have a wonderful wife.
Life seems to throw some of us a raw deal with feelings. I have had anxiety and depression for most of mt life. I hope that us older people can help the younger one find paths to help them with their struggles.
I have found that a Psychologist can help, even those it seems like useless talk at first. They first need to learn you and then help you avoid getting trapped in a cycle of depression. Anxiety and depression go hand in hand.
I have Been hospitalized for Depression and jailed for Anxiety. Not any fun either way. Also you need to self monitor the type of drugs and the side effects of each. You can end up taking drugs caused by another drug your taking. Many of us have been taking 10-20 pills a day, when it was not necessary.
Ask question on this sight and search for answers, and support.
Religion is a good source for help.expressly at night.
Call out for help friend, we are here.
God bless and keep you safe,
Hi I am bipolar 2 male 41 lost 2 marriages 10 year old princess in the UK and 24 year old voy here in Chile , and yes i have gone back to the doc so many times i cant remember so I know how desperate you are . My personal opinion is that you should start to consider the option of taking different meds instead of increasinfg your dosage because you have tolerance to this med @ first you´ll feel ok with stronger side effects and then i believe your "lows" or depression will be stronger and worse, and I would also re-consider seeing another doc ( and have a fresh start) ... being bi polar is very hard and complex. It´s a miss and trial with the meds, i wish we ( for all of us ) could just go in and get a "magical" pill and happy happy, but there isn´t.
What works for me does not mean it will work for you... OK!
I am on:
Lamictal (lamotigine) 300mg in the mormings
Seroquel (quetiapine) 300 mg @ night (I have trouble sleeping)
Valproate (valproic acid) 250mg " night
Klonopin (clonazepam) 6mg 3 times a day
I have taken
I cant remember what else right know
I understand everything you r going through been there myself so I truly... my friend, understand your suffering and pain man, again WHAT WORKS 4 ME DOES NOT MEAN IT WILL WORK 4 U!!!
Praying has helped me a lot
Trainning also has helped me get the anger out... I was a violent man
I wish i could do more ... but this is all I can do from where I am living.
Stay in touch... and may God be by your side always
I have also noticed that i tend to lean towards alcohol and occassionally even pot when i feel really really low. I know this is a bad idea, but at the moment i can only see short term.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Apr 2010 • 1 answer
Posted 17 Apr 2010 • 1 answer
Posted 9 Jul 2010 • 4 answers
Posted 2 Oct 2012 • 4 answers
Posted 1 Nov 2014 • 2 answers